Namespaces
Variants
Actions

Carlson inequality

From Encyclopedia of Mathematics
Jump to: navigation, search

Let be non-negative numbers, not all zero. Then

(1)

Proved by F. Carlson [1]. The analogue of the Carlson inequality for integrals is: If , , then

(2)

The constant is best possible in the sense that there exists a sequence such that right-hand side of (1) is arbitrarily close to the left-hand side, and there exists a function for which (2) holds with equality.

References

[1] F. Carlson, "Une inegalité" Ark. Math. Astron. Fys. , 25B : 1 (1934) pp. 1–5
[2] G.H. Hardy, J.E. Littlewood, G. Pólya, "Inequalities" , Cambridge Univ. Press (1934)
How to Cite This Entry:
Carlson inequality. M.I. Voitsekhovskii (originator), Encyclopedia of Mathematics. URL: http://www.encyclopediaofmath.org/index.php?title=Carlson_inequality&oldid=17132
This text originally appeared in Encyclopedia of Mathematics - ISBN 1402006098